Announcement

Collapse
No announcement yet.

Blepharitis from Pill and Computer?

Collapse
This topic is closed.
X
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Blepharitis from Pill and Computer?

    Hi there. I've been lurking here for quite a while and thought I will now share my story since I have not yet found much relief, and there don't seem to be too many people with symptoms like mine.

    I won't tell the whole story because it would take too long but here are the main points:

    - I am 26 years old, female. LASIK 3 years ago with no problems afterwards, and no history of any eye problems other than the short-sightedness I had fixed.

    - Late April: Suddenly developed severe dry eyes overnight after a week of very intensive computer use. Also this was 2 months after being put back on Dianette for my acne. Took it a few years ago with great success but had to come off it. One month after being back on it this time my face became super dry. I usually have pretty oily skin but now I could go all day and still not look the least bit shiny. My hair became dry too. This didn't happen the first time I was on Dianette, in fact the first time it barely reduced the oiliness of my skin at all.

    - Eyes are not so severely dry any more but I have posterior bleph and constant burning feeling with lots of gross new eyeball veins. My meibomium glands do not seem to be blocked, as a gentle squeeze produces what I assume is a normal amount of oil. They are just severely inflamed underneath my upper eyelid. Eyelids are swollen and my eyes are pretty photosensitive.

    - Have now seen 11 different GPs who are all useless, one very helpful optician, and one emergency ophthalmologist who was very dismissive and didn't tell me anything about what might be wrong with me.

    - Have tried flaxseed, fish oil, vitamins, minerals..etc...nothing helped.

    - Have tried Loratadine and antihistamine eye drops which were no help. I do not believe this is an allergic reaction anyway.

    - 2 weeks into a gluten, dairy and soy free diet, just to see if it helps. Nothing so far.

    - 2 weeks into a 50 day course of doxycycline which is helping my eye to feel more moist but not helping with anything else.

    - Have tried honey and teatree oil on my eyes and they have not helped.

    - Was given one week of Fucithalmic acid to use which got rid of the angry inflammation but not the swelling or the pain and it came back in a few weeks anyway.

    - Hot compresses do not seem to offer any relief. Sometimes they even make my eyes feel more dry.

    - Shortly after the eye symptoms started I began to get dull, mildly annoying pain in the sinus area at the top of the nose between the eyes. Some days it hurts more than others. I don't have a blocked nose and I've tried using flushes and decongestants which haven't helped.

    Bit stuck for ideas really...

    I have a theory that that as the Dianette made my skin so dry it could easily have dried up my meibomium glands too. This seems to be backed up by all the research on testosterone having an effect on these glands. At first I didn't want to admit it could be the pill so I stayed on it. Finally decided to come off it 6 weeks ago but perhaps the damage has already been done as my symptoms have not improved, although my skin is back to its usual oily self. I would be interested in trying a testosterone cream but I need to talk to an ophthalmologist about that.

    I think maybe if my glands were already drying up the computer use could have pushed them over the edge and a bacteria or fungus overgrowth could have occurred? I was on the computer all day and you know how they say computer mice are covered in bacteria...I probably rubbed my eyes a lot, and something just took hold.

    I am confused by the sinus pain which I think must be related somehow as it only occurred after my eyes went bad and I've never had sinus pain before. Not even when I get a cold. Could a bacterial/fungal infection spread from my eyes? Could it be due to a tired immune system?

    Well if anyone has any suggestions about what this could be or how to stop it I would be very thankful. Or if anyone has similar symptoms it would be nice to know!
Working...
X